MAUDE Adverse Event Report: DEPUY SPINE INC MOD SYNFIX EVO SM DRIVER ASSY; SCREWDRIVERS

DEPUY SPINE INC MOD SYNFIX EVO SM DRIVER ASSY; SCREWDRIVERS
Catalog Number 698343665
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an anterior lumbar interbody fusion on an unknown date, a screw would not advance, and the screwdriver was determined to be broken.It is possible there was over torqueing since the torque limiting device was not used, but there was not a specific point to determine when the driver broke.Star drive of screwdriver spins when attempting to advance screw.Thus, a handle with quick coupling was used with an unknown screwdriver shaft.There were ten (10) to fifteen (15) minutes delay.The procedure was completed with no patient consequences.Concomitant devices: screw (part: unknown, lot: unknown, quantity: 1).This report is for a synfix evo driver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Visual examination of the returned device found the tip was nicked.The shaft contains a black spot.No other issues were identified with the returned components of the device.The complaint condition of broken is not confirmed.A review of the device history record could not be performed as no manufacturing records could be found for this part # 698343665 / lot # dp27740 combination.A definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however, no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
MOD SYNFIX EVO SM DRIVER ASSY
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9334485
Report Number1526439-2019-52446
Device Sequence Number16575241
Product Code HXX
UDI-Device Identifier10705034535043
UDI-Public(01)10705034535043
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number698343665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS